Sweet syndrome with panniculitis, arthralgia, episcleritis, and neurologic involvement precipitated by antibiotics
Published Web Locationhttps://doi.org/10.5070/D32010024232
Background: Sweet syndrome is an uncommon skin condition, often idiopathic in origin although it may be reactive to various systemic conditions, recent infections, underlying malignancies, and medications.
Objective & Method: To present a case highlighting a rare clinical presentation and to review the causes of Sweet syndrome with an emphasis on drug-induced etiologies.
Results: We describe a 45-year-old woman who developed Sweet syndrome while receiving nitrofurantoin and ciprofloxacin for a urinary tract infection. Her course of disease was complicated by arthralgias, episcleritis, headaches, and erythema nodosum-like subcutaneous involvement. There was marked improvement with discontinuation of the inciting antibiotics and initiation of systemic steroids.
Conclusion: This case illustrates Sweet syndrome related to nitrofurantoin and/or ciprofloxacin. This is the second report of Sweet syndrome related to these antibiotics and the first associated with ocular, joint, and neurologic involvement.